Heavy Snow, Western Unita Mountains
- When
- November 16, 1:00 PM MST to November 17, 8:00 PM MST
- Where
- Western Unita Mountains forecast zone
- Reported by
- GENERAL PUBLIC
A storm system brought strong winds and heavy snow to the mountains of Northern Utah. A little bit of wet snow fell along the higher benches of the Wasatch Front.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A storm system brought strong winds and heavy snow to the mountains of Northern Utah. A little bit of wet snow fell along the higher benches of the Wasatch Front. Solitude led the pack with 26 inches of fresh powder, followed by Alta with 20 inches, Snowbird 19 inches, Snowbasin 16 inches and Powder Mountain 14 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Nov 16, 9:50 AM MST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 950 AM MST SUN NOV 16 2003 .SYNOPSIS...AN UPPER LOW WILL MOVE EAST THROUGH NORTHERN ARIZONA TODAY THROUGH THIS EVENING. A SECOND SYSTEM WILL CROSS NORTHERN UTAH FROM THE NORTHWEST ON MONDAY. HIGH PRESSURE WILL SPREAD ACROSS THE AREA FOR THE MIDWEEK PERIOD. && .DISCUSSION...CIRCULATION AT THE SOUTHERN END OF THE DIFFUSE UPPER TROF NOW CROSSING THE REGION SEEMS TO BE THE FOCUS OF THE BEST LIFT. THIS WILL PRIMARILY STAY JUST TO OUR SOUTH AS IT MOVES EAST TODAY BUT EXPECT ENOUGH PRECIP WILL OCCUR IN OUR SRN MTNS TO REACH ADVISORY LEVEL ACCUMULATIONS...AND WILL LEAVE ADVISORY AS IS. LIGHT BUT WIDESPREAD PRECIP OVER THE NORTH WILL START TO WIND DOWN THIS AFTERNOON AS THE UPPER TROF AXIS PASSES AND AIRMASS STARTS TO WARM ALOFT. DONT SEE MUCH IF ANY THREAT OF SNOW FOR THE NRN VALLEYS FROM THIS TODAY...BUT THERE COULD BE A FEW FLAKES MIXED IN AT TIMES ALONG THE BENCHES. NEXT VIGOROUS SHORT WAVE NOW MOVING INTO THE PAC NW WILL START TO SPREAD PRECIP BACK INTO OUR AREA AFTER MIDNIGHT TONIGHT. THIS FEATURE WILL BRING A GLANCING BLOW TO OUR AREA AND AFFECT MAINLY THE NORTHERN ZONES. IT WILL BRING STRONG NW WINDS TO THE NRN MTNS AND PROBABLY ADVISORY LEVEL SNOW. AIRMASS WILL BE MARGINALLY COLD ENOUGH FOR SNOW IN THE VALLEYS BUT DONT EXPECT MUCH ACCUMULATION. STRONG RIDGING WILL DOMINATE OUR WEATHER TUE AND WED. CURRENT FORECASTS IN GOOD SHAPE AND NO UPDATES PLANNED. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...SNOW ADVISORY SRN MOUNTAINS TODAY UTZ017-018. ID...NONE. WY...NONE. && WILENSKY
IDZ024-025-UTZ001>021-WYZ021-171400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 700 AM MST SUN NOV 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING .DAY ONE... TODAY A LOW PRESSURE SYSTEM MOVING EAST ACROSS NORTHERN ARIZONA TODAY WILL BRING WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW TO SOUTHERN UTAH. SOME OF THE SNOW COULD BE HEAVY AT TIMES IN THE EXTREME SOUTHERN MOUNTAINS. A SNOW ADVISORY IS IN EFFECT FOR THE SOUTHERN MOUNTAINS TODAY. SEE THE LATEST SLCWSWSLC FOR DETAILS ON THIS ADVISORY. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY A FAST MOVING WEATHER DISTURBANCE WILL AFFECT THE NORTHERN THIRD OF UTAH MONDAY. LOCALLY HEAVY SNOWS ARE POSSIBLE FOR THE EXTREME NORTHERN MOUNTAINS DURING THE DAY MONDAY. THE NEXT PACIFIC STORM SYSTEM WILL ARRIVE LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE.
4 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2003Every state in 2003This day in weather historyWarnings in Utah, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5328960, 5328961, 5328962, 5328963.